Related Experiment Video
Updated: Jul 12, 2026

Simultaneous EEG Monitoring During Transcranial Direct Current Stimulation
Published on: June 17, 2013
Prolonged and fluctuating giant T-wave inversion after electroconvulsive therapy
Masanobu Ito1, Kotaro Hatta, Koichi Miyakawa
1Department of Psychiatry, Juntendo University School of Medicine, Tokyo, Japan. masa110@med.juntendo.ac.jp
Abstract:
A 76-year-old woman was scheduled to receive 8 treatments of electroconvulsive therapy (ECT) for severe depression. Although she experienced no adverse consequences in the first 2 treatments, giant T-wave inversion ensued from the third treatment despite no change in anesthesia or technical parameters of ECT. T-wave inversion appeared to have almost disappeared 8 days after the third ECT, but reappeared at 3 weeks after treatment during severe pain from gallbladder stone. T-wave inversion lasted for 4 months with gradual attenuation. Exaggerated sympathetic stimulation associated with ECT as physical and emotional stressors might have played a role in the appearance of T-wave inversion similar to catecholamine-induced cardiomyopathy. Furthermore, reappearance of T-wave inversion may have been involved in additive effects of pain from gallbladder stone on vulnerability due to a catecholamine-induced cardiomyopathy-like condition.
More Related Videos
09:07Electroconvulsive Seizures in Rats and Fractionation of Their Hippocampi to Examine Seizure-induced Changes in Postsynaptic Density Proteins
Published on: August 15, 2017
06:51Concurrent Electroencephalography Recording During Transcranial Alternating Current Stimulation (tACS)
Published on: January 22, 2016
Related Concept Videos
Electroconvulsive Therapy
ECG Interpretation of Arrhythmias II: Atrial, Junctional and Ventricular Arrhythmias
Electrocardiogram
Three major waveforms are present in a typical ECG recording: the P wave, the QRS complex, and the T...